MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71336454
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a delay greater than 120 minutes during a thr due to locking inconvenient of the implant.
 
Additional Manufacturer Narrative
The affected reflection 3 hole shell was returned and evaluated.A lab analysis through a macroscopic examination of the implant, revealed minor scuffs and residue on the inner polished surface near the rim likely from attempted liner insertion and biological fluids.No significant damage was observed on the porous surface.No material or manufacturing deviations were observed in the course of this investigation.A dimensional analysis was also conducted which indicated the product was found to be within the specified print tolerance.A clinical evaluation noted based on the very limited information, a root cause for the liner ¿not fitting¿ cannot be concluded.A review of complaint history on the listed part revealed no additional complaints for this failure mode.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
REF THREE HOLE SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7281560
Report Number1020279-2018-00209
Device Sequence Number19086393
Product Code MBL
UDI-Device Identifier03596010454362
UDI-Public03596010454362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71336454
Device Lot Number17CM19565
Initial Date Received by Manufacturer 02/11/2018
Supplement Date Received by Manufacturer02/11/2018
02/11/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date02/22/2018
05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR
Patient Weight70